Nov-Dec '04 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | PsorChat | PsorChat Review | 2004 Ed Dewke

Acne-Like Breakout from Enbrel
from “Mom”


Hi:  I found your website during a search on Enbrel and acne breakout.  My son has Rheumatoid Arthritis and has been taking Enbrel since July.  While taking it he’s had an acne-like breakout on his face, neck and back.  He never had acne, even as a teenager.  

Ben is 25 years old now.  He had surgery to replace a hip and had to stop taking Enbrel before surgery and for 6 weeks after. During that period the acne disappeared. Almost immediately after starting back on Enbrel the acne came back.

Has anyone found any more info on this condition and what can be done?  He's calling his RA doc to report the reaction.  

Thanks for any direction you can give. –Mom

*****

Ed’s Response:  I hope Ben’s condition has improved by now. By my calculation he must be in his fourth or fifth month on Enbrel — actually less if you exclude the period he stopped using it for his hip surgery.  This might mean his reaction to Enbrel can still be categorized as "initial" — meaning it might be something that will abate over time.

Meanwhile, perhaps his RA doc has or will recommend Ben see a dermatologist. There may be something he can use to calm down his skin while his body adapts to the Enbrel.

Hopefully other FlakeHQ readers who know anything about this particular reaction to Enbrel will respond to this.  Meanwhile, do keep us apprized. -Ed

This Month's Mail | Archives

www.flakehq.com